Alert archive / Kansas / Heat Advisories in 2021
Heat Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this heat advisory at Jul 23, 2021, 2:58 AM CDT for 23 counties in Kansas. It took effect at Jul 24, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2021, 2:58 AM CDT (07:58 UTC)
- In effect from
- Jul 24, 2021, 12:00 PM CDT
- Expired
- Jul 24, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139 WWUS73 KTOP 230758 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 258 AM CDT Fri Jul 23 2021 KSZ010>012-023-024-026-038>040-232100- /O.NEW.KTOP.HT.Y.0003.210724T1700Z-210725T0100Z/ Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee- Shawnee-Douglas- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence 258 AM CDT Fri Jul 23 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... * WHAT...Heat index values around 105 expected. * WHERE...Marshall, Nemaha, Brown, Pottawatomie, Jackson, Jefferson, Wabaunsee, Shawnee and Douglas Counties. * WHEN...From noon to 8 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
5 follow-up statements
985 WWUS73 KTOP 232049 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 349 PM CDT Fri Jul 23 2021 KSZ010>012-023-024-026-038>040-241000- /O.CON.KTOP.HT.Y.0003.210724T1700Z-210725T0100Z/ Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee- Shawnee-Douglas- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence 349 PM CDT Fri Jul 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY... * WHAT...Heat index values up to 108 expected. * WHERE...Douglas, Nemaha, Marshall, Shawnee, Brown, Jackson, Wabaunsee, Jefferson and Pottawatomie Counties. * WHEN...From noon to 8 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
953 WWUS73 KTOP 240819 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 319 AM CDT Sat Jul 24 2021 KSZ010>012-023-024-026-038>040-250100- /O.CON.KTOP.HT.Y.0003.210724T1700Z-210725T0100Z/ Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee- Shawnee-Douglas- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence 319 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 106 expected. * WHERE...Douglas, Nemaha, Marshall, Shawnee, Brown, Jackson, Wabaunsee, Jefferson and Pottawatomie Counties. * WHEN...From noon to 8 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
395 WWUS73 KTOP 241604 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1104 AM CDT Sat Jul 24 2021 KSZ008-009-020>022-034>037-054>056-058-059-250100- /O.EXA.KTOP.HT.Y.0003.210724T1700Z-210725T0100Z/ Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary- Morris-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1104 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From noon to 8 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ010>012-023-024-026-038>040-250100- /O.CON.KTOP.HT.Y.0003.210724T1700Z-210725T0100Z/ Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee- Shawnee-Douglas- Including the cities of Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, and Lawrence 1104 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From noon to 8 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
100 WWUS73 KTOP 241608 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1108 AM CDT Sat Jul 24 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-250100- /O.CON.KTOP.HT.Y.0003.210724T1700Z-210725T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1108 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
656 WWUS73 KTOP 250046 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 746 PM CDT Sat Jul 24 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-250200- /O.EXP.KTOP.HT.Y.0003.000000T0000Z-210725T0100Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 746 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Temperatures will continue to fall this evening, ending the excessive heat. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this heat advisory went out at Jul 22, 11:25 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 22, 11:25 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1125 PM CDT Thu Jul 22 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 316 PM CDT Thu Jul 22 2021 Key Message: Dangerous heat expected this weekend through at least middle next week. Detailed Discussion: Ridging will continue to build across the central US this weekend through next week, resulting in hot conditions throughout the Plains. Slightly lower dewpoints have helped keep heat indices in the 90s today and will again Friday, then increasing humidity is expected for the weekend as well as slightly hotter temperatures, resulting in heat indices between 100 and 106. A heat advisory may be warranted Saturday and Sunday, but will hold off until tomorrow AM or afternoon for that issuance. A shortwave trough will briefly flatten the ridge over the northern Plains and drop southeast across the upper Midwest Sunday into Monday, possibly bringing some showers and thunderstorms to the region as early as Sunday afternoon. In this dry pattern it seems unlikely that we'll be able to squeeze out much precipitation -- especially this far west -- but the possibility of some cloud cover or perhaps light precipitation decreases confidence in the continuation of advisory-level heat indices into Monday. The ridge builds across the Plains in earnest by middle next week, with 595-598 dm 500 hPa heights centered over Western KS Tuesday through Friday. NBM 25th-75th percentile MaxT values range from 98 to 105 Wednesday through Friday at TOP, and 100 to 108 in western portions of the forecast area. It is worth noting that NBM 90th percentile (reasonable worst-case scenario) MaxTs are near or exceed daily record highs at TOP and CNK next Wednesday through at least next Saturday. Regardless of dewpoints, it seems likely that at least advisory-level criteria will be hit for 3-4 days, indicating a possible need for an excessive heat warning next week should the forecast hold. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1125 PM CDT Thu Jul 22 2021 Confidence is high that VFR conditions will persist. Surface winds should slowly veer as a modest low-level jet also veers and keep notable wind shear in check. A few gusts around 18 knots are possible for much of the daylight hours. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Laflin AVIATION...65
Hazardous weather outlook, Jul 22, 3:27 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 327 PM CDT Thu Jul 22 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-232030- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 327 PM CDT Thu Jul 22 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Afternoon heat indices near 105 degrees are possible across much of the outlook area Saturday and Sunday, and again next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.